MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 1 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 1 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB841D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: what was the name of the procedure? unk.What was the procedure date? unk.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify: unk.Did the needle fall into the patient? if yes, was the needle piece removed from the patient during the same procedure? unk.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the unknown surgery, the needle and suture detached easily while using.The procedure date and the medical department where the product was used are currently unknown.It was a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Further details are not provided from the hp.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b9, h3, h6.Investigation summary: the product was returned to ethicon for evaluation.One empty foil packet, one winding former with seven detached needles and one undispensed needle suture combination and one dispensed suture were received for analysis.The product code vcpb841d is control released and contains eight strands single armed per packet.Overall review of the sample, the detached needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined with magnification, and no suture remnant was noted.Six sutures were not returned for evaluation.In the undispensed needle-suture, no anomalies or issues related to pull off were observed.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.During the analysis of the dispensed suture, a short insertion was observed at the end of the suture.Visual inspection concluded that the needle and suture were detached, as the insertion end of the suture did not meet the specified requirements.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Representative sample investigation summary: the product was returned to ethicon for evaluation.Two (2) representative unopened samples were received for analysis.Product code vcpb841d.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment, and the pull force results met with the requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 8X18IN 1 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23646885
Report Number2210968-2025-13199
Device Sequence Number4824794
Product Code GAM
UDI-Device Identifier10705031056640
UDI-Public(01)10705031056640(17)300331(10)107XSA
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB841D
Device Lot Number107XSA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown